MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 DISH ART TR SZ7-8 11MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. G2 DISH ART TR SZ7-8 11MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71430791
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke in half while removing.There was no harm to the patient or staff.Nothing got in patient.No delays.S&n back up available.Patient survived.The device was received for evaluation.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured into two pieces and both pieces were returned.The device also had numerous scratches, nicks and gouges near the fracture site.The device was manufactured in 2003 and exhibits signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
G2 DISH ART TR SZ7-8 11MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8264184
Report Number1020279-2019-00214
Device Sequence Number16669182
Product Code MDM
UDI-Device Identifier03596010213266
UDI-Public03596010213266
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2013
Device Catalogue Number71430791
Device Lot Number03JM10601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1